{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,5,8]],"date-time":"2026-05-08T05:37:08Z","timestamp":1778218628535,"version":"3.51.4"},"reference-count":0,"publisher":"Digital Journal of Opthalmology","license":[{"start":{"date-parts":[[2025,3,24]],"date-time":"2025-03-24T00:00:00Z","timestamp":1742774400000},"content-version":"unspecified","delay-in-days":0,"URL":"https:\/\/creativecommons.org\/licenses\/by-nc-nd\/4.0"}],"content-domain":{"domain":[],"crossmark-restriction":false},"short-container-title":["Digit J Ophthalmol"],"abstract":"<jats:p>Topical medications are routinely used for the management of ocular hypertension and glaucoma, including prostaglandin analogues, beta blockers, alpha-2 agonists, and carbonic anhydrase inhibitors, and have been associated with various adverse effects. We present a rare case in which a 72-year-old patient developed bilateral periocular hypopigmentation in the setting of long-term use of latanoprost, timolol, and brinzolamide\/brimonidine. A well-known side effect of prostaglandin analogues is skin hyperpigmentation, but a few documented cases of a paradoxical hypopigmentation effect have been reported. Timolol and brinzolamide\/brimonidibe have not been associated with changes in skin pigmentation in the ophthalmic literature. Our case most likely represents a rare instance of paradoxical skin depigmentation associated with latanoprost use and adds to the limited literature on this clinical entity. Given the routine use of prostaglandin analogues in clinical practice, it is important for clinicians to be aware of this entity and educate patients on this possible, albeit rare, adverse reaction.<\/jats:p>","DOI":"10.5693\/djo.02.2024.05.001","type":"journal-article","created":{"date-parts":[[2025,3,25]],"date-time":"2025-03-25T21:33:08Z","timestamp":1742938388000},"source":"Crossref","is-referenced-by-count":2,"title":["CASE REPORTS: Periorbital skin hypopigmentation associated with the use of topical glaucoma medications"],"prefix":"10.5693","author":[{"ORCID":"https:\/\/orcid.org\/0000-0002-9007-4956","authenticated-orcid":false,"given":"Sam","family":"Karimaghaei","sequence":"first","affiliation":[],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Jeff","family":"Yee","sequence":"additional","affiliation":[],"role":[{"role":"author","vocabulary":"crossref"}]},{"ORCID":"https:\/\/orcid.org\/0000-0003-1412-375X","authenticated-orcid":false,"given":"Abdelrahman","family":"Elhusseiny","sequence":"additional","affiliation":[],"role":[{"role":"author","vocabulary":"crossref"}]}],"member":"3822","published-online":{"date-parts":[[2025,3,24]]},"container-title":["Digital Journal of Ophthalmology"],"original-title":[],"link":[{"URL":"https:\/\/djo.harvard.edu\/index.php\/djo\/article\/download\/807\/633","content-type":"application\/pdf","content-version":"vor","intended-application":"text-mining"},{"URL":"https:\/\/djo.harvard.edu\/index.php\/djo\/article\/download\/807\/633","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2025,3,25]],"date-time":"2025-03-25T21:33:09Z","timestamp":1742938389000},"score":1,"resource":{"primary":{"URL":"https:\/\/djo.harvard.edu\/index.php\/djo\/article\/view\/807"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2025,3,24]]},"references-count":0,"URL":"https:\/\/doi.org\/10.5693\/djo.02.2024.05.001","relation":{},"ISSN":["1542-8958"],"issn-type":[{"value":"1542-8958","type":"electronic"}],"subject":[],"published":{"date-parts":[[2025,3,24]]}}}